Alert archive / Michigan / Tornado Warnings in 2007

Tornado Warning 17, NWS Detroit, MI

August 29, 2007Tuscola County, Michigan

NWS Detroit, MI issued this tornado warning at Aug 29, 2007, 2:59 PM EDT for Tuscola County, Michigan. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2007, 2:59 PM EDT (18:59 UTC)
Expired
Aug 29, 2007, 3:25 PM EDT
In force
26 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Tuscola County, MI

The radar

The Detroit radar (KDTX), 95 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 3:30 PM EDTTSTM WND DMGFairgrove, MIMANY TREE LIMBS LARGER THAN 3 INCHES DOWN...COVERING SOME ROADWAYS.
Aug 29, 3:30 PM EDTTSTM WND GST 60Caro, MITRUCK BLOWN OFF ROAD
Aug 29, 3:30 PM EDTNON-TSTM WND GST 60Caro, MITRUCK BLOWN OFF ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDTX 291859
TORDTX
MIC157-292000-
/O.NEW.KDTX.TO.W.0017.070829T1859Z-070829T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
259 PM EDT WED AUG 29 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  TUSCOLA COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 400 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  FAIRGROVE...OR ABOUT 8 MILES WEST OF CARO...MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  CARO AND 8 MILES SOUTH OF COLLING BY 305 PM EDT...
  ELLINGTON BY 310 PM EDT...
  6 MILES NORTH OF EAST DAYTON BY 315 PM EDT...
  DEFORD...WILMOT...6 MILES NORTH OF KINGSTON AND 7 MILES SOUTH OF
  CASS CITY BY 320 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.

LAT...LON 4367 8313 4339 8311 4341 8364 4359 8364

$$

SF / MANN
3 follow-up statements
000 
WWUS53 KDTX 291905
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
304 PM EDT WED AUG 29 2007

MIC157-292000-
/O.CON.KDTX.TO.W.0017.000000T0000Z-070829T2000Z/
TUSCOLA MI-
304 PM EDT WED AUG 29 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR TUSCOLA
COUNTY...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...LOCATED NEAR 
FAIRGROVE...OR ABOUT 6 MILES WEST OF CARO...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  CARO AND 8 MILES SOUTH OF COLLING BY 310 PM EDT...
  ELLINGTON BY 320 PM EDT...
  6 MILES NORTH OF EAST DAYTON BY 325 PM EDT...
  DEFORD...WILMOT...6 MILES NORTH OF KINGSTON AND 7 MILES SOUTH OF
  CASS CITY BY 335 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD SEEK SHELTER
IMMEDIATELY. MOVE INSIDE A BASEMENT...OR A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

LAT...LON 4367 8313 4339 8311 4341 8364 4359 8364

$$

MANN
000 
WWUS53 KDTX 291910
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EDT WED AUG 29 2007

MIC157-292000-
/O.CON.KDTX.TO.W.0017.000000T0000Z-070829T2000Z/
TUSCOLA MI-
310 PM EDT WED AUG 29 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR TUSCOLA
COUNTY...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...LOCATED NEAR 
CARO...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  ELLINGTON BY 320 PM EDT...
  6 MILES NORTH OF EAST DAYTON BY 325 PM EDT...
  DEFORD...WILMOT...6 MILES NORTH OF KINGSTON AND 7 MILES SOUTH OF
  CASS CITY BY 335 PM EDT...

PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD SEEK SHELTER
IMMEDIATELY. MOVE INSIDE A BASEMENT...OR A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

THIS STORM IS ALSO CAPABLE OF PRODUCING WIND GUSTS OVER 65 MPH AND
HAIL GREATER THAN ONE INCH IN DIAMETER.

LAT...LON 4367 8313 4339 8311 4341 8364 4359 8364

$$

MANN
000 
WWUS53 KDTX 291925
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT WED AUG 29 2007

MIC157-291934-
/O.CAN.KDTX.TO.W.0017.000000T0000Z-070829T2000Z/
TUSCOLA MI-
324 PM EDT WED AUG 29 2007

...THE TORNADO WARNING FOR TUSCOLA COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED. THUS...THE WARNING HAS BEEN 
CANCELLED.

THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT.

LAT...LON 4367 8313 4339 8311 4341 8364 4359 8364

$$

MANN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Aug 29, 1:46 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 29, 1:46 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
146 PM EDT WED AUG 29 2007

.AVIATION...
A SLOW MOVING COLD FRONT DRAPED ACROSS CENTRAL MICHIGAN WILL DROP
SLOWLY SOUTHWARD THROUGH THE SOUTHERN HALF OF MICHIGAN DURING THE
AFTERNOON AND EARLY EVENING. THIS WILL BRING A QUICK SHOT OF
THUNDERSTORMS TO AREA TERMINALS...PARTICULARLY FNT DET AND DTW.
CEILINGS AND VISIBILITIES WILL DROP TO MVFR...POSSIBLY IFR...IN
THUNDERSTORMS. BEHIND THE FRONT...SHOWERS AND MVFR CEILINGS CAN BE
EXPECTED ALONG WITH A QUICK FLIP TO NORTH WINDS. RESTRICTED
VISIBILITIES AND MVFR CEILINGS WILL LINGER INTO THE MORNING HOURS
AS THE AIRMASS COOLS. &&

.PREV DISCUSSION...ISSUED 1147 AM EDT WED AUG 29 2007

UPDATE...
CLEAR SKIES ACROSS THE FORECAST AREA THIS MORNING WILL ALLOW FOR
AMPLE SURFACE HEATING AND FURTHER STEEPEN THE LOW LEVEL LAPSE
RATES. SPC SECTOR ANALYSIS SHOWS 0-3KM LAPSE RATES IN THE THUMB
AND TRI-CITES ARE CURRENTLY AROUND 6 C/KM...WITH FURTHER
STEEPENING EXPECTED AREA WIDE THIS AFTERNOON BEFORE THE COLD FRONT
APPROACHES. SPC SECTOR ANALYSIS ALSO SHOWS A FIRM CAP IN PLACE
OVER ALL OF SOUTHEAST MICHIGAN...WHICH HAS BEEN SUFFICIENT ENOUGH
TO HOLD BACK CU DEVELOPMENT SO FAR THIS AFTERNOON. QUESTION WILL
BE IF WE CAN GENERATE ENOUGH LIFT AHEAD OF AND ALONG THE FRONT TO
ALLOW THUNDERSTORMS TO DEVELOP. MODIFIED SOUNDING FOR DTX USING T/TD OF
90/67 YIELDED 2500 J/KG OF MLCAPE BY LATE AFTERNOON. MODIFIED
SOUNDING FOR FNT WAS SIMILAR. MODELS ALSO INDICATING GOOD THETA-E
ADVECTION AT ALL LEVELS JUST AHEAD OF THE FRONT...AND UPSTREAM
SURFACE DEWPOINTS HAVE BEEN POOLING INTO THE UPPER 60S TO 70 JUST
AHEAD OF THIS BOUNDARY.

NAM/GFS ARE SHOWING MODEST LOW AND MID LEVEL FRONTOGENETICAL FORCING
ALONG THE FRONT THIS AFTERNOON AND EARLY EVENING...PARTICULARLY
ACROSS THE TRI-CITIES AND THUMB REGIONS. VERTICAL CIRCULATIONS
WILL BE FURTHER ENHANCED BY DIVERGENCE ALOFT FROM THE RIGHT
ENTRANCE REGION OF AN UPPER JET STREAK. WE ARE ALSO ANTICIPATING A
700MB SPEED MAX OF 45-50 KTS TO MOVE THROUGH SOUTHEAST MICHIGAN
AROUND 18Z. THINK THAT THE COMBINATION OF THESE FORCING MECHANISMS
CAN GENERATE ENOUGH LIFT TO PUNCH THROUGH THE CAP FOR DEVELOPMENT
OF THUNDERSTORMS JUST AHEAD OF AND ALONG THE FRONT. ONE CON FOR
ORGANIZED DEVELOPMENT OF SEVERE WEATHER...LOW LEVEL SHEAR IS NOT
EXPECTED TO BE TOO IMPRESSIVE...WITH WINDS FROM THE SURFACE TO
850MB BELOW 15 KTS AND BECOMING INCREASINGLY UNIDIRECTIONAL.

WE ARE EXPECTING THUNDERSTORMS TO DEVELOP OVER THE TRI-CITES AND
THUMB REGIONS DURING THE EARLY TO MID AFTERNOON...AND SPREAD
SOUTHWARD TO THE DETROIT METRO AREA BY 300 PM. SEVERE WEATHER IS
POSSIBLE...WITH AT LEAST A FEW STRONG TO SEVERE STORMS EXPECTED. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. TORNADOES ARE NOT EXPECTED AS HELICITY LOOKS WAY TOO LOW AND
ANTICIPATED LCL HEIGHTS AROUND 5000 FT ARE NOT FAVORABLE.

PREV DISCUSSION...ISSUED 410 AM EDT WED AUG 29 2007

SHORT TERM...TODAY

SURFACE RIDGE TO RETREAT FROM THE SOUTHEASTERN GREAT LAKES REGION
THIS MORNING...WITH AN UPPER LAKES COLD FRONT MOVING IN THIS
AFTERNOON. BELIEVE THAT THE GFS MAY BE TOO HASTY MOVING THIS FRONT
ON THROUGH THE FORECAST AREA...GIVEN WEST TO SOUTHWEST FLOW IN THE
MID LEVELS. AT 500 MB...MODELS SHOW WEAK EMBEDDED SHORTWAVE TROUGH
MOVING IN THIS AFTERNOON.

A WEDGE OF DEEP MOISTURE DEPICTED BY MODELS MOVING IN THIS
AFTERNOON. THIS MOISTURE TO BE ACCOMPANIED BY A FEW UBAR/SEC OF
OMEGA ASCENT IN THE LOW TO MID LEVELS...WEAK 850 TO 500 MB QVECTOR
CONVERGENCE...WEAK 850 TO 700 MB FRONTOGENESIS...AND MODEST LOW
LEVEL WIND CONVERGENCE BENEATH WEAK UPPER DIVERGENCE.

MODELS IN GOOD AGREEMENT FOCUSING EARLIEST SHOWER/THUNDERSTORM
CHANCES NORTH BY EARLY AFTERNOON THEN WORKING SOUTHWARD AHEAD OF THE
COLD FRONT. MODELS SHOW CONVECTIVE INHIBITION NICELY ERODING BY
AFTERNOON WITH CAPES TO NEAR 2K JOULES AND POSSIBLY MORE. 850 TO 700
MB LAPSE RATES ALSO CRANK UP TO 7 DEGREES C/KM OR SO...WITH TOTAL
TOTALS APPROACHING 50. ZERO TO 6 KM BULK SHEAR LESS THAN 40
KNOTS...HELICITY ON THE WEAK SIDE...AND LOW LEVEL JET LARGELY ABSENT
OVERHEAD. STILL...ROBUST INSTABILITY WITH MODEST FORCING SHOULD BE
SUFFICIENT FOR SLIGHT CHANCE OF SEVERE STORMS.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO BE ONGOING IN
THE EASTERN PORTIONS OF THE CWA BY THIS EVENING WITH A
DIMINISHING TREND AS WE LOSE DIURNAL SUPPORT AND THE 925MB FRONT
PUSHES THROUGH. A SHORTWAVE WILL MOVE ACROSS NORTHERN LOWER BY 06Z
HELPING TO ACCELERATE THIS FRONT TO THE SOUTH. DRIER AIR WILL BEGIN
ADVECTING IN BEHIND THE FRONT WITH SKIES PARTIALLY CLEARING FROM THE
NORTHWEST OVERNIGHT.

HIGH PRESSURE WILL THEN BUILD INTO THE MIDWEST FOR THE DURATION OF
THE WEEK WITH A LONG STRETCH OF QUIET WEATHER SETTING UP FOR
SOUTHEAST MICHIGAN. 850MB TEMPS FALL TO BETWEEN 10 AND 12C BEHIND
THE FRONT WHICH ARE RIGHT IN LINE WITH CLIMO FOR THE FIRST WEEKEND
IN SEPTEMBER. THIS WILL SUPPORT VERY SEASONABLE HIGHS IN THE MID TO
UPPER 70S ON THURSDAY AND FRIDAY WITH LOWS RUNNING SLIGHTLY BELOW
NORMAL IN THE UPPER 40S TO LOW 50S. A NUMBER OF SHORTWAVES WILL
BRUSH BY NORTHERN LAKE HURON THROUGH FRIDAY UNTIL THE UPPER LEVEL
RIDGE AXIS BUILDS FAR ENOUGH TO THE EAST TO LIFT THE PREVAILING FLOW
NORTH INTO ONTARIO. TEMPERATURES WILL SLOWLY WARM THROUGH THE LABOR
DAY WEEKEND AS HIGH PRESSURE BUILDS TO THE EAST AND SOUTHWESTERLY
RETURN FLOW GRADUALLY INCREASES.

BY THE BEGINNING OF NEXT WEEK...MODELS INDICATE THE RIDGE WILL BE
SUPPRESSED BY FAST ZONAL FLOW SETTING UP ACROSS SOUTHERN CANADA. AN
EXPANSIVE SURFACE HIGH IS FORECAST TO EXTEND FROM THE MID ATLANTIC
STATES TO THE MID MISSISSIPPI VALLEY PREVENTING THE RETURN OF
MOISTURE FROM THE GULF. MODELS ARE STARTING TO HINT AT A COLD FRONT
PUSHING SOUTH INTO LOWER MICHIGAN FROM LATE MONDAY INTO TUESDAY OF
NEXT WEEK WITH THE 00Z/29 GFS BEING A FASTER AND MORE AGGRESSIVE
OUTLIER. AT THIS TIME MOISTURE LOOKS TO BE LIMITED ALONG THE FRONTAL
BOUNDARY AND WITH TIMING ALSO IN QUESTION WILL CHOOSE TO KEEP THE
LABOR DAY FORECAST DRY.

MARINE...

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
THE CENTRAL GREAT LAKES THROUGH THE DAY AS A COLD FRONT PUSHES
SOUTH THROUGH THE REGION. A FEW OF THE STORMS MAY BE STRONG ON THE
SOUTH HALF OF LAKE HURON...LAKE ST CLAIR AND LAKE ERIE FROM LATE
THIS AFTERNOON INTO THIS EVENING. WINDS WILL SHIFT AROUND TO THE
NORTH OVERNIGHT BUT WILL BE SLIGHTLY LESS THAN EARLIER EXPECTED
DUE TO THE SHALLOW NATURE OF THE FRONT. WAVES WILL GRADUALLY
INCREASE THROUGH THURSDAY ON THE SOUTH HALF OF THE LAKE WITH A
PERSISTENT NORTHERLY FLOW AND INCREASING INSTABILITY AND WILL HAVE
TO KEEP AN EYE OUT FOR SMALL CRAFT CONDITIONS. HIGH PRESSURE WILL
RETURN TO THE AREA BY THE END OF THE WEEK WITH GOOD BOATING
CONDITIONS EXPECTED FOR THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....OROW
UPDATE.......OROW
SHORT TERM...DWD
LONG TERM....KAHL
MARINE.......KAHL

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 29, 4:42 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
442 AM EDT WED AUG 29 2007

MIZ047>049-053>055-060>063-068>070-075-076-082-083-300845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
442 AM EDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM MID
AFTERNOON THROUGH THIS EVENING AS A COLD FRONT MOVES ACROSS LOWER
MICHIGAN. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE
THUNDERSTORMS WITH THE MAIN HAZARD BEING WIND GUSTS TO 60 MPH.
MARGINALLY SEVERE SIZE HAIL...BRIEF HEAVY RAIN...AND LIGHTNING
WILL ALSO ACCOMPANY THESE THUNDERSTORMS. STORM MOTION WILL BE TO
THE EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-300845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
442 AM EDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM MID
AFTERNOON THROUGH THIS EVENING AS A COLD FRONT MOVES THROUGH THE
CENTRAL GREAT LAKES. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER
WITH THESE THUNDERSTORMS WITH THE MAIN HAZARD BEING WIND GUSTS TO
60 MPH. MARGINALLY SEVERE SIZE HAIL...BRIEF HEAVY RAIN...AND
LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. STORM MOTION
WILL BE TO THE EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED BY EARLY THURSDAY FOR THE
NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH AS
WAVES INCREASE BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...
SPOTTER ACTIVATION MAY BE NEEDED.

KAHL

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:39 PM EDTSevere Thunderstorm WarningDTXSaginaw47 min
Aug 29, 2:44 PM EDTSevere Thunderstorm WarningDTXTuscola91 min
Aug 29, 3:15 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac53 min
Aug 29, 3:17 PM EDTSpecial Marine WarningDTX85 min
Aug 29, 3:24 PM EDTTornado WarningDTXSanilac29 min
Aug 29, 3:51 PM EDTSevere Thunderstorm WarningDTXShiawassee84 min
Aug 29, 3:59 PM EDTSevere Thunderstorm WarningDTXSaginaw61 min
Aug 29, 4:06 PM EDTSevere Thunderstorm WarningDTXGenesee84 min
Aug 29, 4:37 PM EDTSevere Thunderstorm WarningDTXTuscola43 min
Aug 29, 4:54 PM EDTSevere Thunderstorm WarningDTXLapeer66 min
Aug 29, 5:35 PM EDTSevere Thunderstorm WarningDTXSaint Clair85 min
Aug 29, 5:43 PM EDTSpecial Marine WarningDTX95 min
Aug 29, 5:44 PM EDTSevere Thunderstorm WarningDTXLivingston59 min
Aug 29, 6:57 PM EDTSpecial Marine WarningDTX91 min
Aug 29, 6:59 PM EDTSevere Thunderstorm WarningDTXWayne61 min
Aug 29, 7:12 PM EDTSevere Thunderstorm WarningDTXMonroe38 min
Aug 29, 7:14 PM EDTSpecial Marine WarningDTX61 min

Nearby

Tornado Warnings in Michigan, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.